Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Women's Health

Vaginal Discharge

03/04/2011

Question:

hi im 19. i have been experiencing a kind of greeny mucus discharge for some time. its almost like when a person has a cold and the mucus that comes out of the nose. what is the cause of it? im on the pill and androcur. i have been treated for thrush and bacterial vaginosis.

Answer:

All women have some amount of vaginal discharge.  A small amount is present from vaginal moisture, and some mucous secretion is made by the cervix, which tends to become thinner and more copious around the time of ovulation.

When the discharge has a foul odor, or if it is accompanied by itching, burning, or irritation, then it is more likely to be due to an infection.  A pelvic examination can usually identify the infection and treatment if necessary.

Sometimes, hormonal medication can trigger additional cervical mucus.  Depending on the components of the pill that you are on, it may be contributing to your issue.  Speak with your physician about trying a different one.

For more information:

Go to the Women's Health health topic, where you can:

Response by:

Jonathan  A Schaffir, MD Jonathan A Schaffir, MD
Clnical Assistant Professor of Obstetrics & Gynecology
College of Medicine
The Ohio State University